Had to go to the dentist last week and she prescribed amoxicillin for an infection. This has always worked well for me. In the past when I've taken this particular antibiotic I've had the experience of my tongue developing a kind of black patch, which is listed as a common side effect. This time that is not happening. I'm wondering if anyone has any ideas why it isn't. The other question I have is whether anyone knows the usual bacteria one might expect to cause infected teeth. The x-ray showed a pocket of infection at the tip of the root. I'll be getting a root canal. But I'm curious if there's one particular bacteria that usually does this sort of thing or if any of many might be responsible. Dose is 500mg every 6 hours for seven days. There is a sticker on the bottle which says to take on an empty stomach. I wondered why. Googling gave contradictory info, saying you could take it with or without food, there being no difference.